Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Inflated belly, legs post pancreatitis, on IV fluids. Normal?

Hi, my name is Tasha, my sister has been in the hospital since 6-6-12 with pancreatitis . She s been on meds through the iv for the pain as well as iv fluids Sodium Hydroxide. Her belly has blown up like a volley ball her and her legs has also doubled in size. The doctor said that it was from the fluids. (iv fluids for 5 days) so they stopped the fluids but when I went to visist her today they put her back on the fluids and didnt want to answer any questions until her doctor was available. Is this normal for the body to swell and should there be any concerns?
Asked On : Sat, 16 Jun 2012
Answers:  1 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hello Tasha. Thanks for your query.
Acute pancreatitis is a serious condition which causes adynamic illeus causing stasis of bowel movements. In the initial period, it is required stop all oral intake and put patient on IV fluids, antibiotics and analgesics. Also required is to put a nasogastric tube for suction as there is fluid accumulation in the gut and hence abdominal swelling. Swelling of the limbs however doesnt occur unless there is fluid overload which may be due to renal injury, liver injury, heart failure, excess IV fluids or protein loss. So let the doctors evaluate the cause of fluid overload and clear your doubts with the visiting doctor accordingly. Wish you goodlluck. Take care.
Answered: Sat, 16 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor